Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 155, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 18, 1994, 9:46 PM CDT for Finney County, Kansas. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1994, 9:46 PM CDT (02:46 UTC)
- Expired
- Aug 18, 1994, 10:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Finney County, KS
The radar
The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 190245 RRA SVRDDC KSC055-190315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 946 PM CDT THU AUG 18 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHEASTERN FINNEY COUNTY AT 941 PM CDT...DODGE CITY DOPPLER RADAR INDICATED SEVERE WIND GUSTS OF 60 TO 70 MPH LIKELY OCCURRING ACROSS NORTHERN FINNEY COUNTY 20 MILES NORTHEAST OF GARDEN CITY. THESE STRONG WINDS ARE IN ADVANCE OF THE THUNDERSTORMS WHICH WERE ENTERING FINNEY COUNTY. SEVERE WIND GUSTS WILL BE MOVING ACROSS OPEN FARM LAND IN THE UPPERV PORTION OF FINNEY COUNTY AND SHOULD BE IN OR NEAR KALVESTA BY 1020 PM. PERSONS IN NORTHEASTERN FINNEY COUNTY TAKE COVER IMMEDIATELY. RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:22 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 18, 9:22 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 920 PM CDT THU AUG 18 1994 GOOD AREA OF TRW MOVG INTO WEST CWA SHORTLY AND IS IN AREA OF BEST SFC MSTR CONVERG. MORE RWS BEHIND MAIN LINE ALSO BACK IN COLORADO. LOOKS LIKE TSRMS TO CONTINUE EAST WITH STRONGER VORT AND MOVING INTO THETA E AXIS WITH SOME PULSE SEVERE ACTIVITY. SFC TROF PUSHING EAST TO BRING TRW TO DDC TO P28 AFTER MID AND QUICKLY PUSH EAST OUT OF CWA BY 12Z. MSTLY CLDY SKIES AND MORE RW LIKELY WITH NEXT WEAK VORT AND 70 PERCENT MEAN RH ON FRIDAY PM. MCC DEVELOPING FROM SCOTT CITY TO WAKEENEY WITH ITS OWN OUTFLOW BOUNDARY. KRUSE
In the hours before
Special weather statement, Aug 18, 9:20 PM CDT, 26 minutes before
KSZ043-044-063-190330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 921 PM CDT THU AUG 18 1994 ...STRONG WIND GUSTS WELL IN ADVANCE OF THUNDERSTORMS ARE MOVING TOWARDS SCOTT CITY AND GARDEN CITY... AT 916 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SQUALL FRONT DEVELOPING FROM ABOUT DIGHTON TO SCOTT CITY SOUTHWARD TO JUST WEST OF GARDEN CITY. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO IMPACT SCOTT CITY AS WELL AS GARDEN CITY BEFORE 930 PM. PERSONS IN SCOTT...LANE AND FINNEY COUNTIES MAY WISH TO SECURE ITEMS OUTSIDE IMMEDIATELY. STRONG WINDS WILL LIKELY MAINTAIN 30 MPH LEVELS FOR 15 TO 20 MINUTES PRIOR TO ABATING. MONITOR LOCAL TV...RADIO OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS
Special weather statement, Aug 18, 9:21 PM CDT, 25 minutes before
KSZ043-044-063-190330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 921 PM CDT THU AUG 18 1994 ...STRONG WIND GUSTS WELL IN ADVANCE OF THUNDERSTORMS ARE MOVING TOWARDS SCOTT CITY AND GARDEN CITY... AT 916 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SQUALL FRONT DEVELOPING FROM ABOUT DIGHTON TO SCOTT CITY SOUTHWARD TO JUST WEST OF GARDEN CITY. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO IMPACT SCOTT CITY AS WELL AS GARDEN CITY BEFORE 930 PM. PERSONS IN SCOTT...LANE AND FINNEY COUNTIES MAY WISH TO SECURE ITEMS OUTSIDE IMMEDIATELY. STRONG WINDS WILL LIKELY MAINTAIN 30 MPH LEVELS FOR 15 TO 20 MINUTES PRIOR TO ABATING. MONITOR LOCAL TV...RADIO OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:15 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.